Log in
Sticky Blood-Hughes Syndrome Support
8,562 members8,673 posts

ISO of an APS specialist in BC

I was diagnosed 11 years ago with APS, and have had four DVT's since initial diagnosis. Just stopped warfarin treatment and have begun Dalteparin due to a new DVT while on warfarin. The past year has been horrible as I have had five venous ulcers in one leg due to CVI. I am looking for a specialist who has some solid research about APS and willing to try new procedures (safely) which may assist with vein health and circulation to lessen the impact of CVI in my legs.

There was a symposium/conference in Istanbul (Sep 2016), and I'm curious if there has been any new information, studies about APS from that event? I've seen a Vascular Surgeon and two Hematologists who haven't heard anything new about APS. I'm hopeful for someone out there who can shed light on this frustrating and sometimes terrifying disease.

3 Replies
oldestnewest

Shoril,

Sorry to hear you have had such a bad year! Hope the three Doctors have heard of HS/APS even if they have not heard anything new about our illness.

Hope you find someone who can help you! Hope you stay on our site as our members know a lot about this illness and knowledge is power! You will learn a lot I am sure.

Best wishes from Kerstin in Stockholm

1 like
Reply

Hi ShoriL and welcome to our Forum.

Im sorry you have had a bad year, it can happen but it seems strange that you went 10 years and then had all these issues. Was there a contributing factor that set all this off?

You say you have just started Dalteparin, what dose are you on? I ask because Im wondering if they have put you on a dose for the DVT or a dose for treatment for Hughes AND the DVT!

Warfarin and Heparin work differently so there is every chance that your change will do the trick. many of us have had to do the same and have been better for it. Im almost 6 years on Dalteparin now.

As for any new treatment options, Im afraid not. There is obviously ongoing research but until then it just anticoagulant, normally with plaquenil. If you still continue to clot then Im sure they will suggest you add in clopidogrel with the heparin. You Drs may be reluctant thinking that you may bleed but remind them that you have a clotting disease and it is that which is causing you your symptoms. Also give the analogy of a diabetic not getting enough insulin!

Reply

Hi and welcome.

I agree with my colleagues advice.

Where are you based so we can hopefully help you find a local specialist?

Hope your health improves soon xx

Reply

You may also like...